My medicine made me fat
There was an article on MSNBC a while back about the effect of people who gain a ton of weight and it turns out their medication was the cause of it all. I'm sure you have heard that steroids can make people gain weight because of the fluid retention and increased appetite. But here is a list of some more medications that can cause weight gain: Antidepressants Antipsychotics Anti-seizure drugs Anti-migraine Diabetes drugs Blood pressure agents Hormone therapy Antihistamine All of these will cause you to gain weight due to increased appetite or a slowed metabolism. So what do you do? One thing you DON'T do is stop taking your meds. You can ask your doctor if there is another drug you can take that doesn't cause weight gain. Before you get put on a new medication ask your doctor if it causes weight gain. Even if it isn't listed as a side effect (5 percent of the patients in a test group taking the medication have to experience it for it to be listed as a side effect) you can ask if he knows of any his/her patients that experienced weight gain after taking it. Never hesitate to ask your doctor questions about ANYTHING you are concerned with. Many doctors are in a huge hurry and will just cover the basics with you if you don't speak up. If they won't take time to talk to you, it may be time to get a new doctor who will listen to you.